MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403910
Medical Device Problem Codes Overheating of Device (1437); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2021-01884 for the first flexiva id 200 laser fiber and mfr.Report for the second flexiva id 200 laser fiber laser.It was reported to boston scientific corporation on april 1, 2021 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a lumenis 30h laser console.During the procedure, when the physician stepped on the foot pedal, there was no energy coming out from the laser fiber.The aiming beam did not show and a burning smell was noticed.Additionally, the fiber connector felt warm.Another flexiva id 200 laser fiber was opened and the same exact issue occurred.There was no burn injury to the user or to the patient.The procedure was completed with a third flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11708094
Report Number3005099803-2021-01885
Device Sequence Number14207745
Product Code GEX
UDI-Device Identifier08714729963752
UDI-Public08714729963752
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberM006R8403910
Device Catalogue Number69269
Device Lot Number0000010430
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR